Alert archive / California / Hazardous Seas Warnings in 2009

Hazardous Seas Warning 36, NWS Eureka, CA

November 22, 2009

NWS Eureka, CA issued this hazardous seas warning at Nov 22, 2009, 8:48 AM PST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2009, 8:48 AM PST (16:48 UTC)
Expired
Nov 23, 2009, 2:46 AM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WHUS76 KEKA 221648
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
848 AM PST SUN NOV 22 2009

PZZ455-230100-
/O.CAN.KEKA.SC.Y.0062.000000T0000Z-091123T0500Z/
/O.NEW.KEKA.SW.Y.0063.091122T1648Z-091123T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
848 AM PST SUN NOV 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-230100-
/O.CAN.KEKA.SC.Y.0062.000000T0000Z-091123T1200Z/
/O.NEW.KEKA.SW.Y.0063.091122T1648Z-091123T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
848 AM PST SUN NOV 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-230100-
/O.UPG.KEKA.SC.Y.0063.000000T0000Z-091123T0500Z/
/O.NEW.KEKA.SE.W.0036.091122T1648Z-091123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
848 AM PST SUN NOV 22 2009

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-230100-
/O.UPG.KEKA.SC.Y.0062.000000T0000Z-091123T1200Z/
/O.NEW.KEKA.SE.W.0036.091122T1648Z-091123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
848 AM PST SUN NOV 22 2009

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
3 follow-up statements
280 
WHUS76 KEKA 222223
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 PM PST SUN NOV 22 2009

PZZ450-470-231200-
/O.CON.KEKA.SE.W.0036.000000T0000Z-091123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
223 PM PST SUN NOV 22 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-231200-
/O.CON.KEKA.SW.Y.0063.000000T0000Z-091123T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 PM PST SUN NOV 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
334 
WHUS76 KEKA 230432
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
832 PM PST SUN NOV 22 2009

PZZ450-470-231200-
/O.CON.KEKA.SE.W.0036.000000T0000Z-091123T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
832 PM PST SUN NOV 22 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST
MONDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-231200-
/O.CON.KEKA.SW.Y.0063.000000T0000Z-091123T1200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
832 PM PST SUN NOV 22 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST MONDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 AM PST MONDAY. 

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
863 
WHUS76 KEKA 231046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PST MON NOV 23 2009

PZZ450-231700-
/O.CAN.KEKA.SE.W.0036.000000T0000Z-091123T1200Z/
/O.EXB.KEKA.SW.Y.0063.000000T0000Z-091123T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
246 AM PST MON NOV 23 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM
PST THIS MORNING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PST
THIS MORNING. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ470-232000-
/O.CAN.KEKA.SE.W.0036.000000T0000Z-091123T1200Z/
/O.EXB.KEKA.SW.Y.0063.000000T0000Z-091123T2000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 AM PST MON NOV 23 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL NOON
PST TODAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL NOON PST
TODAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-231700-
/O.EXT.KEKA.SW.Y.0063.000000T0000Z-091123T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
246 AM PST MON NOV 23 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
9 AM PST THIS MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-232000-
/O.EXT.KEKA.SW.Y.0063.000000T0000Z-091123T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PST MON NOV 23 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
NOON PST TODAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 22, 3:50 AM PST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 22, 3:50 AM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PST SUN NOV 22 2009

.SYNOPSIS...SCATTERED SHOWERS WILL DIMINISH THROUGH THE DAY AS HIGH
PRESSURE BUILDS INTO THE REGION. WARMER AND DRY WEATHER WILL PREVAIL
THROUGH THE MIDDLE OF THE WEEK BEFORE ANOTHER STORM BRINGS A CHANCE
OF PRECIPITATION TO THE REGION.
&&

.DISCUSSION...SFC ANALYSIS SHOWS COLD FRONT PUSHING INTO NW CA EARLY
THIS MORNING. SCT TO NUM SHOWERS THIS MORNING WILL DIMINISH THROUGH
THE DAY AS THE FRONT PUSHES INLAND AND HIGH PRESSURE BUILDS INTO THE
REGION. SKIES WILL CLEAR OVERNIGHT ALLOWING FOR SUBSTANTIAL
RADIATIONAL COOLING WITH TEMPS OVER THE COASTAL PLAIN DROPPING INTO
THE UPPER TO MID 30S. MODELS IN GOOD AGREEMENT IN A BROAD RIDGE
PREVAILING OVER THE E PAC/W CONUS THROUGH MID WEEK. MODELS DIFFER IN
TIMING OF MINOR SHORT WAVES PASSING OVER THE RIDGE...BUT THESE
DISTURBANCES WILL PASS WELL N OF CWA WITH LITTLE BUT INCREASED
CLOUDS EXPECTED. THE RIDGE SHIFTS E BY THU AS ANOTHER TROUGH DEEPENS
OVER THE E PAC. GUIDANCE CONTINUES TO DIVERGE IN REGARDS TO STRENGTH
AND TIMING BUT THE OVERALL TREND HAS BEEN TOWARDS THE SLOWER GFS
SOLUTION. MADE LITTLE CHANGE TO THE EXTENDED MAINTAINING CHC POPS
ACROSS THE AREA THU INTO FRI WITH IMPROVING CONDITIONS SAT AS
ANOTHER RIDGE BUILDS OVER THE E PAC. BC
&&

.AVIATION...A FRONT CURRENTLY MOVING ACROSS NORTHWEST CALIFORNIA IS
BRINGING THE TAF SITES A MIX OF WEATHER. GUSTY SOUTH WINDS AND RAIN
ARE AHEAD OF THE FRONT WHILE SCATTERED SHOWERS AND LIGHT TO MODERATE
NORTHWEST WINDS ARE BEHIND THE FRONT. SITES WILL GENERALLY BE
IFR/MVFR DUE TO THE RAIN THIS MORNING. AS THE FRONT MOVES FURTHER TO
THE EAST THE CONDITIONS WILL IMPROVE TO VFR. HOWEVER...VCSH WILL
REMAIN A THREAT UNTIL AT LEAST NOON...ESPECIALLY ALONG THE COAST.
STROZ
&&

.MARINE...BUOY OBSERVATIONS THIS MORNING SHOW WINDS SHIFTING TO THE
NORTH AND EASING AS A FRONT MOVES ACROSS THE WATERS. SEAS WILL
REMAIN ELEVATED FOR A FEW MORE HOURS AS A NORTHWEST SWELL ASSOCIATED
WITH THE FRONT PROPAGATES THROUGH THE WATERS. HOWEVER...WIND WAVES
WILL SUBSIDE DURING THE MORNING HOURS. WINDS WILL REMAIN RELATIVELY
LIGHT THROUGH MIDWEEK DUE TO A WEAK PRESSURE GRADIENT OVER THE AREA.
ANOTHER NORTHWEST SWELL NEAR 10 FT WILL MOVE THROUGH THE WATERS ON
TUESDAY AND GRADUALLY SUBSIDE THROUGH WEDNESDAY. THE NEXT THREAT OF
HIGHER WINDS AND SEAS WILL BE TOWARDS THE END OF THE WEEK. STROZ &&

NORTHWEST CALIFORNIA COASTAL WATERS...
SCA ALL WATERS.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 21, 2:17 PM PST, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
217 PM PST SAT NOV 21 2009

CAZ004-221400-
UPPER TRINITY RIVER-
217 PM PST SAT NOV 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN APPROACHING STORM SYSTEM WILL BRING MORE RAIN AND MOUNTAIN
SNOW TO NORTHWEST CALIFORNIA LATE SATURDAY AFTERNOON INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN AND UPPER ELEVATION SNOW WILL CONTINUE THROUGH LATE MORNING.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 10:36 PM PSTGale WarningEKA84 min
Nov 21, 10:36 PM PSTHazardous Seas WarningEKA84 min
Nov 22, 8:48 AM PSTSmall Craft Advisory for Hazardous SeasEKA48 hr

Nearby

Hazardous Seas Warnings in California, 2009Every hazardous seas warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.